Alert archive / California / Gale Watches in 2009
Gale Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Apr 1, 2009, 3:06 AM PDT. It took effect at Apr 2, 2009, 10:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 3:06 AM PDT (10:06 UTC)
- In effect from
- Apr 2, 2009, 10:00 PM PDT
- Expired
- Apr 2, 2009, 3:00 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
908 WHUS76 KEKA 011006 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT WED APR 1 2009 PZZ455-012200- /O.EXB.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/ /O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 306 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS AFTERNOON. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-012200- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-012200- /O.NEW.KEKA.GL.A.0007.090402T2300Z-090404T0500Z/ /O.NEW.KEKA.SE.A.0005.090402T2300Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 306 AM PDT WED APR 1 2009 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON THURSDAY WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
336 WHUS76 KEKA 012144 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PDT WED APR 1 2009 PZZ455-021030- /O.CAN.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 244 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT. GUSTS TO 25 KT WILL BE LIMITED TO THE EXTREME SOUTH THIS EVENING. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-021030- /O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION. NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-021030- /O.EXT.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.EXT.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 244 PM PDT WED APR 1 2009 ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON THURSDAY WITH GALE FORCE WINDS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN INCREASING NW SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
529 WHUS76 KEKA 020352 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PDT WED APR 1 2009 PZZ475-021200- /O.CAN.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/ /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-470-021200- /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-021200- /O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 852 PM PDT WED APR 1 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
386 WHUS76 KEKA 021000 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PDT THU APR 2 2009 PZZ470-021800- /O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ /O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 300 AM PDT THU APR 2 2009 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT SATURDAY... NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-021800- /O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/ /O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 300 AM PDT THU APR 2 2009 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT SATURDAY... NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-021800- /O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/ /O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/ /O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/ /O.NEW.KEKA.SI.Y.0029.090403T0200Z-090404T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 300 AM PDT THU APR 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT SATURDAY... NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE LATE THIS AFTERNOON AND EVENING BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 31, 2:25 PM PDT, 12 hours 41 minutes earlier.
Area forecast discussion, Mar 31, 2:25 PM PDT, 12 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT TUE MAR 31 2009 .SYNOPSIS...A WEAK WEATHER DISTURBANCE MAY BRING SOME DRIZZLE OR VERY LIGHT RAIN PRIMARILY TO COASTAL SECTIONS NORTH OF CAPE MENDOCINO TONIGHT...OTHERWISE DRY WEATHER CAN BE EXPECTED THROUGH WEDNESDAY. A COLD FRONT WILL SWEEP ACROSS THE REGION LATE WEDNESDAY NIGHT AND INTO THURSDAY...BRINGING COLDER WEATHER AND SHOWERS TO THE REGION. DRIER AND WINDY WEATHER IS ON TAP AS HIGH PRESSURE BUILDS OVER THE REGION LATE IN THE WEEK. && .DISCUSSION...THE MAIN FORECAST CHALLENGES INVOLVE FRONTAL PASSAGE EARLY THURSDAY AND ITS EFFECTS...THEN THE PATTERN LATE IN THE PERIOD. A WEAK UPPER LEVEL DISTURBANCE CRUISING THROUGH THE PACIFIC NORTHWEST OVERNIGHT WILL PROVIDE LITTLE MORE THAN A GLANCING BLOW TO THE FORECAST AREA. WE HAVE RETAINED SLIGHT CHANCE POPS FOR COASTAL SECTIONS NORTH OF CAPE MENDOCINO BUT THE ATMOSPHERE LOOKS RELATIVELY DRY SO THE MORE LIKELY FORM IS DRIZZLE IF ANYTHING. A MORE SIGNIFICANT SHORTWAVE WITH AN ASSOCIATED FRONTAL SYSTEM DROPS TOWARD THE REGION WEDNESDAY NIGHT AND CROSSES THE REGION EARLY THURSDAY. MORE MOISTURE ACCOMPANIED BY GREATER DYNAMICS WILL WARRANT LIKELY POPS FOR NORTHERN SECTIONS LATE IN THE NIGHT THROUGH THURSDAY...WITH PRECIPITATION PROSPECTS LINGERING INTO THURSDAY NIGHT. IMMEDIATELY FOLLOWING THE FRONT MUCH COLDER AIR AND STRONGER WINDS WILL FILTER INTO THE AREA...RESULTING IN SNOW LEVELS DROPPING TO AS LOW AS 2500 FEET BY THURSDAY NIGHT. DEPENDING ON HOW MUCH MOISTURE IS REMAINING IN THE COLDER AIR MASS...A WINTER WEATHER ADVISORY MAY BE REQUIRED BUT CONFIDENCE IN THIS IS NOT GREAT AT THIS POINT. THE OTHER ISSUE...THE WINDS...WILL CERTAINLY BE A FACTOR BY FRIDAY AS STRONG HIGH PRESSURE BUILDS OFFSHORE. THIS WILL BRING DRY WEATHER BUT COASTAL ENVIRONS AND RIDGETOPS WILL EXPERIENCE GUSTS UP TO 40 MPH. AFTER A DRY FIRST HALF OF THE WEEKEND...THE PATTERN BECOMES FAIRLY AMBIGUOUS. WE HAVE BASICALLY SIDED WITH THE EURO/CANADIAN SUITE OVER THE MORE PROGRESSIVE GFS AT THIS TIME...HOLDING OFF ON THE BEST CHANCES FOR PRECIPITATION UNTIL SUNDAY NIGHT OR MONDAY. BURGER && .AVIATION...A WEAK COLD FRONT IS APPROACHING THE COAST THIS AFTERNOON. THIS WILL SERVE MAINLY TWO PURPOSES...FIRST PROVIDING MID TO HIGHER LEVEL CLOUDS AND THE POTENTIAL FOR LIGHT SHOWERS. SECONDLY AND MORE OF AN IMPACT TO THE COAST SIDE TERMINALS WILL BE ANOTHER PUSH OF MOIST ONSHORE FLOW ALLOWING LOWER STRATUS AND FOG WITH WAS OFF THE COAST EARLIER IN THE DAY TO PUSH THROUGH AGAIN LATER THIS AFTERNOON AND EVENING. MAINLY MVFR CONDITIONS WITH PERIODS OF IFR POSSIBLE AT KCEC AND KACV AS WELL AS OTHER NEAR COAST AIR SITES. WITH THE APPROACHING SYSTEM THE GUSTY NORTHERLIES WILL DIMINISH AS THE PRESSURE GRADIENT WEAKENS. INTERIOR SITES SHOULD SEE AN INCREASE IN HIGHER LEVEL CLOUDS BUT SHOULD REMAIN VFR THROUGH THE NEXT TAF CYCLE. JTON && .MARINE...NORTHERLY WINDS ARE FINALLY DIMINISHING AS THE PRESSURE GRADIENT WEAKENS DUE TO AN APPROACHING WEAK FRONT. WINDS MAY TURN WEST OR SOUTHWEST BRIEFLY TONIGHT AND THROUGH THE EARLY MORNING HOURS BEFORE VEERING BACK TO THE NORTH BEHIND THE FRONT. MODELS CONTINUE TO DEPICT ANOTHER GUSTY NORTHWESTERLY WIND SURGE BEHIND THE FRONT THURSDAY EVENING WITH GALE FORCE GUSTS THROUGH FRI EVENING. LATEST GUIDANCE MAY HAVE DROPPED THE MAGNITUDE OF WIND DURING THIS TIME FRAME THUS HAVE OPTED TO REMAIN GALE WATCH FREE (FOR NOW). NW SWELL WILL ALSO ARRIVE INTO THE REGION AROUND THE SAME TIME GENERATED BY THE NORTHERN END OF THE SYSTEM IN THE GULF OF ALASKA. BOTH THE SWAN RUNS AND THE ENP INDICATE SWELL BUILDING TO NEAR 15 FT...WHICH IN COMBINATION WITH THE STEEP WIND DRIVEN WAVES WILL LEAD TO COMBINED SEAS APPROACHING 18-20FT. JTON && .EKA WATCHES/WARNING/ADVISORIES... MALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:06 AM PDT | Hazardous Seas Watch | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.